This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.
So I'm a 17 yer old girl roughly 117 lbs. and about 4 days ago I took 20 Tylenol like 10000 mg and I'm wondering if anything is going to happen to me. I haven't had any symptoms except for throwing up and sweating the following morning but really nothing else.
Hello sweetie acetaminophen overdose can cause liver damage.
Yes 10,000 mgs is a toxic dose. Your vomiting is evidence of the overdose.
Where you trying to hurt yourself?
Have you told your parents about this?
Hey dancer I just wanted to offer you some support. I would definitely tell your parents what you have done and get in to see a doctor asap. Too much tylenol can cause liver damage. You are 17 years old and have so much more in life to look forward to.
Hi Sweetie- The assault to your liver can be cumulative so you're not out of the woods yet... You need to reach out to a doctor for an evaluation of your liver and you should do that soon. Let us know how you're doing, okay?
Yes, I admit I was trying to hurt myself but I didn't think anything would really happen because I've taken like 10-12 before so I just had expected to get a headache and wake up fine the next morning. But when I woke up and started throwing up, I had gotten really scared. I have not told my parents about this, only my boyfriend because I tell him everything. I was honestly trying to wait to see if I have any more symptoms to tell my parents.
I don't know specifics about dosing, but my good mate is a paramedic and overdose from paracetamol(tylenol) is surprisingly common. From young woman mainly who believe they are just joking about and then find out that they have destroyed their liver.
I'm going to copy and paste some info for you, I'd say get to your doctor asap. By being four days and o.k that hopefully means you're fine, but I wouldn't bank on hopefully in this situation. Better safe than sorry.
The first phase occurs within the first 12 - 24 hours. The patient will suffer from one or more of the following: nausea, vomiting, sweating, loss of appetite, diarrhea, and irritability. Not all patients display early symptoms of overdose. During this phase if a patient seeks treatment they will be given charcoal that will bind to the acetaminophen in the stomach. Then doctors will pump the stomach, aiming to remove all of the acetaminophen. Likewise they might give the patient N-acetylcysteine, or NAC, which is an antidote for acetaminophen overdose and can be taken orally.
The following 12 - 24 hours is called the latent phase. The patient will feel fine and all symptoms will completely disappear. Some patients may experience less frequent urination. Although it seems the body is doing fine, it is during this phase that the liver damage begins.
The third phase can begin between 48 and 72 hours after acetaminophen consumption. The first sign that the liver is damaged is typically a pain in the upper-right abdominal area or tenderness near the liver. The liver will be swollen. Following this, liver failure can occur. Signs of liver failure are jaundice (yellow eyes and skin), dark urine, confusion, hypoglycemia (low blood sugar), bleeding, nausea, and vomiting. During this stage liver blood test abnormalities will show up on blood tests. It is common for this type of injury to see extremely high levels of AST and ALT on liver blood tests. At this point the prognosis of lasting effects of the liver injury will be fairly accurate based on the exam and blood tests. Many patients who reach the third stage need a liver transplant in order to live. For some patients once the liver has been severely damaged, they also experience kidney failure and heart problems. Death may occur due to brain swelling, infections or, most commonly, multiple organ failure.
The fourth phase is 5-14 days after consumption of acetaminophen. This stage can last up to 21 days and patients either recover completely or die from liver failure. A full internal recovery can take up to 3 months.
If you experience any of these signs or side effects, you should contact a doctor immediately.
Possible signs of an overdose of acetaminophen:
Loss of appetite
Unusual bleeding or bruising
Pain in the upper right part of the stomach
Yellowing of the skin or eyes
Please listen to these people here. And, welcome, you have come to the right place! There has been a lot of media coverage on Tylenol ( acetaminophen) usage and overdose in the past few months. It is more dangerous than originally thought to be so please get to a doctor ASAP. 10,000mg's is an extremely high dose....especially now when they want the max dose to be lower than 4,000mg in a 24 hour period. In fact, doctors don't even prescribe meds with acetaminophen in them at a higher dose than 325mg per pill. Even if you haven't told your parents, have your bf bring you to the doctor. ThiA
Jethro just spelled it out for you in EXACT phases. Please heed that warning. I even told you that you may feel fine but still need to see a doctor. As Jethro wrote, it is a process.
I honestly am not trying to sound rude here or anything, but did you really want advice or were you just scared because of the vomiting? Sweetie, I don't think you are grasping the seriousness of this. It doesn't matter if you have done this before and came out fine.....just with any drug, there is always a LAST TIME. No one knows when that "last time" will be. Just because Tylenol is over the counter does not make it any less dangerous than prescribed or street drugs. Please listen and see a doctor.....my heart is breaking for you.
Honey, even without symptoms you may not be fine. The liver is a very complex organ. You can feel fine, your test can come back fine and within 12-24 hours it can come back as severely toxic. I'm not going to sugar coat this for you as I never do that and I am very worried about you. Tylenol overdose is a killer.......that is why we are telling you to see a doc ASAP....especially before any irreversible damage is done. Please, go see a doctor. You are only 17 but I believe you can see a doc without telling your parents if that is what you are worried about. It's called HIPPA, and it is doctor-patient confidentiality. You need medical care and you need it now.
I wasn't trying to be rude before.....I am extremely concerned and especially concerned because you said you WERE trying to harm yourself. After sorting this out with a doctor, please go see a counselor. You are such a young girl and I know you are smart or you would have never reached out to us. I raised 2 daughters myself and one of them, at 14 years old, didn't want to live anymore. She got scared with her thinking and came to me, at 3 in the morning no less, and I immediately brought her to a counselor. She is now almost 29 years old, married, and has a wonderful life. You can do it too.....take everyone's advice here. If you truly want advice, please listen to us. We have all been on the edge of one thing or another and we are still here to talk about it......I want you to be here as well. Please keep us informed of your situation. You will not find, on forum boards, people who are more loving and non-judgemental than you will find here. We all truly care about people!
Feel free to talk to me any time with any questions, concerns, etc. I will always listen, as will everyone else here. None of us can stress enough the importance of the advice we have given you. See a doctor, please.
My x did this with the pm stuff...he was on dialysis for a month in icu and almost died...his liver and kidneys shut down
they saved him by the grace of God...get help now
before its to late he went days and then dropped...
Thank you. I'm still conflicted on what to do. I know I should see a doctor but I just don't know. I'm just really busynd don't have time togotothe doctor. I'm just so conflicted because I feel fine.i just don't know. But thank you for your help. I'm really thinking about what's all been said.
Its been 6 days...I agree with IBK...at this point Id concentrate on addressing your emotional issues by speaking with someone. You need help kiddo....really. There needs to be an adult in your life that you can open up too about this....not just your BF. School counselor....church pastor...parents....friends parents...older sibling. Somebody.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.